Has anyone else experienced ear pain like being constantly under water went to ent today they don't have a clue give me a script for Cleocin for a sore throat this has been going on three months now extremly unconfortable. sfbaygirl I think you had the same problem a few months earlier
This must be national "Visit Your ENT" day. I just came back from mine after coming down with a sore throat and fever.
I had what you're describing about two weeks before treatment and it continued for about four months into treatment. Hopefully, a course of Cleomicin antibiotics will fix the problem. I was on antibiotics for awhile as well.
If not, I'll share with you some of the tests/treatments they ran on me: First they did a hearing test. A little high frequency loss but not the cause of the congestion. Then they tested my middle ear with some sort of resonating device to make sure I didn't have fluid in my middle ear. I didn't. They also looked inside my ear for redness, "swimmer's ear", fungal infections, etc. Lastly, they gave me an H-2 Pump -- Zantac 100 cause the doctor suspected GERD (chronic reflux) or more specifically LPR (Laryngopharyngeal Reflux) which is sort of reflux from the neck up and usually (but sometimes) is not associated with heart burn. A lot of people don't associate reflux with ear problems but if you "google" LPR you'll find the connection.
To make a very long story short, in the end the ears unclogged for whatever reason. I think it was either from around 4 months of antibiotics or treating the LPR with two Nexium a day.
So guess what? The ENT today tells me my ears are really clogged. But they don't feel clogged. But when they did feel clogged, he couldn't see anything. LOL. Go figure.
Forgot to ask -- did they run that thin light rod up your nose and into your throat? If not, ask him about it next time. It enables the doctor to take a good look at your throat, layrnx, etc. The nerves in their are all collected so it's not unusual for referred throat pain to appear in the ear. I'd also ask him about LPR and taking something like Nexium if it still lingers. Lastly, I had a CAT scan (or was it an MRI, forgot) of my sinuses. During tx I think I saw my ENT more than his wife did :)
i HAVE had the same thing happening to me its usually in the morning after ive had my meds , but will hit in the afternoon to, i noticed if i lay down and relax for a while it will go away, but you can always count on it hitting me in church, i sit there and hear my self breathing , thinking if everyone is hearing me breath like that i hate hearing my own self breath i just cant concentrate on anything else...
My right ear has been feeling that way since I started treatment. I was on antibiotics two times to treat this thought it was accompanied by a sore throat and dry cough. It's still here, but my GP tells me my ears aren't clogged. It sounds like maybe I should get a referral to an ENT, never thought of that or the reflux thing, thanks everyone.
Jim they gave me all the test that you mentioned above also the little light down the throat. my throat was really red that's why he gave me the cleocin probably from all the spring water I drink and my dr. also mention reflux will talk to my hep dr. tommorow.
Ask your ENT or Hep Doctor about Nexium. FWIW my ENT gave me quite a primer regarding the difference between normal reflux and LPR. In terms of treatment what he said was that usual dose of Nexium for garden variety reflux is one-a-day. But for LPR reflux, it's two a day.
That's because the tissues in the throat are actually more sensitive than the tissues in the esophagus. So for that reason LPR requires more acid suppression, therefore the Two Nexium a day.
There's always another med not as frequently prescribed as Nexium called Zegerid. Zegerid is an immediate release version of Nexium. The only concern with Zegerid is it may be contraindicated if you have high blood pressure. The other thing is that Zegerid also contains an antacid so it should not be taken within two hours of ribavirin. That problem doesn't exist with Nexium.
The nice thing about Zegerid (because of immediate release) is that you can go on and off of it easier than with Nexium. I still take a Zegerid maybe once a month if I eat badly.
EVERYTHING is bad for the liver if you read the inserts. LOL. My hepatologist gave Nexium the OK. Two a day in fact. There are also many others on this board who take Nexium or the equivalent. Of course run it by your doctor which is kind academic since he's the one writing the rx, not us. Hope you get things taken care of soon.
Yeah, earaches,....and bloody nose (out of the blue) I am just standing there talking or something, and it feels like Im starting to get a runny nose, but it start bleeding. I have never had a bloody nose until tx.
Hi. Sorry you are having such problems. I assume you are treating. How have your white blood counts and absolute neutrophils been running? How often do you get CBC's? The neutrophils are one of the kinds of white blood cells that fight infection. Interferon destroys these white blood cells.
The normal range for absolute neutrophils (called ANC or NE# on your CBC) is 2.2 - 4.8 or stated 2200 - 4800. When that number goes below 1.5 you have Neutopenia and when it gets below 1. there is the POSSIBILITY of infection. This happens a lot with cancer patients and they get some really weird infections when they get neutopenia. However, it has been shown that Hep C patients can tolerate a much lover ANC without infection. None-the-less, if your ANC is under .8 you might consider asking for Neupogen which boosts the bone marrow into making more white blood cells. It might help your defense system fight off the infections you have been getting.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.